Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 12, 2015, 5:39 PM MST for Cochise County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 5:39 PM MST (00:39 UTC)
- Expired
- Jul 12, 2015, 6:30 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 3223 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121 WUUS55 KTWC 130039 SVRTWC AZC003-130130- /O.NEW.KTWC.SV.W.0043.150713T0039Z-150713T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 539 PM MST SUN JUL 12 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COCHISE COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 630 PM MST * AT 539 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER DOUGLAS...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3159 10969 3161 10934 3133 10937 3134 10964 TIME...MOT...LOC 0039Z 181DEG 18KT 3136 10950 $$ KD
2 follow-up statements
492 WWUS55 KTWC 130119 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 619 PM MST SUN JUL 12 2015 AZC003-130130- /O.CON.KTWC.SV.W.0043.000000T0000Z-150713T0130Z/ COCHISE AZ- 619 PM MST SUN JUL 12 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR SOUTHEASTERN COCHISE COUNTY... AT 617 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BISBEE-DOUGLAS AIRPORT...MOVING NORTH AT 15 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY REMOTE AREAS OF SOUTHEASTERN COCHISE COUNTY...INCLUDING THE FOLLOWING LOCATIONS... PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT. ANOTHER STRONG STORM SOUTH OF AQUA PRIETA WAS ALSO MOVING NORTH AND MAY BRING ANOTHER ROUND OF RAIN TO DOUGLAS BEFORE 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3159 10969 3161 10934 3133 10937 3134 10964 TIME...MOT...LOC 0117Z 178DEG 13KT 3152 10950 $$ KD
982
WWUS55 KTWC 130127
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
627 PM MST SUN JUL 12 2015
AZC003-130135-
/O.EXP.KTWC.SV.W.0043.000000T0000Z-150713T0130Z/
COCHISE AZ-
627 PM MST SUN JUL 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COCHISE COUNTY
WILL EXPIRE AT 630 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
ANOTHER ROUND OF HEAVY RAIN IS STILL POSSIBLE IN DOUGLAS AS
THUNDERSTORMS MOVE NORTH OUT OF MEXICO AROUND 7 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TUCSON.
LAT...LON 3159 10969 3161 10934 3133 10937 3134 10964
TIME...MOT...LOC 0118Z 181DEG 18KT 3152 10950
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:00 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 12, 3:00 PM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST SUN JUL 12 2015 .SYNOPSIS...WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. && .DISCUSSION...AS EXPECTED...THUNDERSTORM COVERAGE AND INTENSITY UP THIS AFTERNOON. PRECIPITABLE WATER VALUES IN THE 1.2 TO 1.5 INCH RANGE ALONG WITH GOOD SHEAR AND A FAVORABLE SOUTHERLY STORM MOTION FOR CONTINUED THUNDERSTORMS INTO THE EVENING HOURS. SOME STORMS WILL REMAIN EMBEDDED IN DEBRIS CLOUD OVERNIGHT WITH ENOUGH FORCING TO CONTINUE A CHANCE OF STORMS INTO THE EARLY MORNING HOURS. ANOTHER SOLID CHANCE OF STORMS TOMORROW AS WE KEEP A DEEP SOUTHERLY FLOW (WITH A RATHER LONG FETCH)...BUT WE LOSE A LITTLE DYNAMICS AS AN IMPULSE LIFTS NORTHEAST OF THE AREA IN THE FLOW AROUND THE HIGH. WE MAY GAIN SOME MEASURE OF WESTERLY COMPONENT TO OUR FLOW AGAIN AROUND WEDNESDAY...BUT VERY WEAK. WE SHOULD MAINTAIN FAR MOISTURE FIELDS THROUGH THIS. FOR LATER NEXT WEEK INTO NEXT WEEKEND WE'LL BE WATCHING TO SEE WHAT HURRICANE DOLORES DOES. CURRENT TRACK PUTS HER IN POSITION TO SEND A STRONG SURGE OF MOISTURE OUR WAY AROUND FRIDAY OR SATURDAY. && .AVIATION...VALID THRU 14/00Z. SCATTERED THUNDERSTORMS AREA WIDE INTO THE EVENING HOURS...DIMINISHING LATER TONIGHT. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AFTER 14/18Z. WIND GUSTS GENERALLY AROUND 35-45 KTS WILL ACCOMPANY THE STRONGER TSRA. CLOUD DECKS LATE THIS MORNING INTO THIS EVENING WILL GENERALLY BE AT 6-12K FT AGL. OTHERWISE...EXPECT CLOUD BASES MAINLY ABOVE 12K FT AGL AND SURFACE WIND LESS THAN 10 KTS INTO MONDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEK. OTHERWISE...GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL PREVAIL...WITH OCCASIONAL AFTERNOON GUSTS DUE TO STRONG DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
In the hours before
Special weather statement, Jul 12, 2:20 PM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN JUL 12 2015 AZZ503-504-513-122200- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- 220 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANTA CRUZ AND EAST CENTRAL PIMA COUNTIES UNTIL 300 PM MST... AT 219 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARIVACA JUNCTION...MOVING NORTHWEST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...AMADO AND ARIVACA JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3176 11087 3167 11105 3178 11118 3189 11100 TIME...MOT...LOC 2119Z 149DEG 12KT 3178 11101 MEYER
Special weather statement, Jul 12, 3:16 PM MST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 316 PM MST SUN JUL 12 2015 AZZ507-508-511-513-122300- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- 316 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL 400 PM MST... AT 315 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF COCHISE...MOVING NORTH AT 20 MPH. HALF INCH HAIL...VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLCOX...MULESHOE RANCH PRESERVE...CASCABEL AND I-10 AND TEXAS CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3200 10983 3203 11036 3241 11043 3242 10982 TIME...MOT...LOC 2215Z 186DEG 16KT 3220 11007 KD
Local storm report, Jul 12, 3:48 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
348 PM MST SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 9 NW WILLCOX 32.34N 109.94W
07/12/2015 COCHISE AZ TRAINED SPOTTER
COMMERCIAL PRODUCE BARN DESTROYED. PIECES FOUND 3
FIELDS AWAY.
&&
EVENT NUMBER TWC1500054
CWRSpecial weather statement, Jul 12, 4:21 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 421 PM MST SUN JUL 12 2015 AZZ507-508-512-513-130000- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 421 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 500 PM MST... AT 419 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BISBEE-DOUGLAS AIRPORT...MOVING NORTH AT 15 MPH. HALF INCH HAIL VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...BISBEE-DOUGLAS AIRPORT...PIRTLEVILLE AND MCNEAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3134 10940 3134 11016 3188 11017 3189 10947 TIME...MOT...LOC 2319Z 194DEG 15KT 3142 10968 KD
Local storm report, Jul 12, 4:31 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
431 PM MST SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLASH FLOOD NOGALES 31.36N 110.93W
07/12/2015 SANTA CRUZ AZ TWITTER
NOGALES WASH OVERFLOWING CAUSING ONE ROAD CLOSURE.
&&
EVENT NUMBER TWC1500055
KDSpecial weather statement, Jul 12, 4:40 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 440 PM MST SUN JUL 12 2015 AZZ507-508-513-130030- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 440 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 530 PM MST... AT 438 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. DAVID...MOVING NORTH AT 5 TO 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... BENSON...SAINT DAVID AND ST. DAVID. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3176 11008 3176 11030 3201 11034 3200 11002 TIME...MOT...LOC 2338Z 182DEG 6KT 3184 11019 MOLLERE
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:35 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 115 min |
| Jul 13, 1:52 PM MST | Special Weather Statement | TWC | Santa Cruz | 23 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.